MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ3 STD; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT CEMENTED STEM SZ3 STD; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-03-090
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Tissue Damage (2104); Inadequate Osseointegration (2646); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 01/17/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: pfs and medical records received.After review of the medical records for mdr reportability, the patient was revised for dislocation and instability.Update 17 aug 2018 com-(b)(4) has been re-opened under pc-(b)(4) due to receipt of ppf, implant records and sticker sheets.In addition to what were previously alleged, ppf alleges pseudotumor, constrained liner, bone fracture, abductor muscle repair, infection, and loosening of stem.Doi: (b)(6) 2013 (liner and head) - dor: (b)(6) 2014 (right hip).Doi: (b)(6) 2004 (cement, screws, cement restrictor, stem centralizer, apex hole eliminator, stem, and cup).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records, it was found that no infection occurred during this revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: investigative update: 30 / august / 2021.Additional patient x-ray images have been provided for review.No device associated with this report was received for examination.Provided images are paper copies within patient medical records.One image is of very poor quality.The patient is noted to have had bi-lateral hip replacement.This report involves the right hip.It was not possible to confirm the reported stem loosening.Nothing indicative of a product problem is identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT CEMENTED STEM SZ3 STD
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9321135
Report Number1818910-2019-116090
Device Sequence Number18918724
Product Code JDI
UDI-Device Identifier10603295059530
UDI-Public10603295059530
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K013352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-03-090
Device Catalogue Number157003090
Device Lot NumberYX5DL1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer11/08/2019
09/16/2021
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date11/29/2019
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight61